MAUDE Adverse Event Report: CARDINAL HEALTH UMBILICAL CATHETER DUAL LUMEN 3.5FR; CATHETER, UMBILICAL ARTERY

CARDINAL HEALTH UMBILICAL CATHETER DUAL LUMEN 3.5FR; CATHETER, UMBILICAL ARTERY
Model Number 8888160333
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the doctor was removing the double lumen uvc when a portion of the catheter outside of the patient snapped in half without any disturbance to the catheter.They had to get an x-ray to follow up that there wasn't a remaining piece of the line in the patient.Per additional information received on august 17, 2022, the uvc was inserted on (b)(6) 2022.The area was cleaned with chloraprep and was completely dry prior to insertion.There was no difficulty handling the catheter during insertion.The uvc was secured with sutures and there was no difficulty securing it.The uvc was used for continuous feed.The catheter body broke at ~5cm and measured 4cm after they removed the broken part.Therefore, the x-ray was obtained which confirmed no pieces were retained.It was removed on (b)(6) 2022.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
A device history record review could not be performed because a lot number was not received with the complaint.However, as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to the release of product.One decontaminated sample with an unknown lot number was received at the manufacturing site inside of a generic plastic bag for investigation.A visual inspection revealed signs of use such as blood and a broken tube.The reported condition was confirmed.A cause-and-effect diagram was used to determine the potential cause(s) for this event.Based on all available information, the most likely root cause is user error.Based on the description of the event, the breakage of the catheter occurred after three days of use when the doctor was removing the catheter from the patient, indicating that there were no issues detected when placing or flushing the device and the catheter was in good condition prior to use.The issue was replicated during the investigation on a representative sample only by use of a sharp object.Not following the instructions for use properly could contribute to damage to the catheter during use.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes.

Brand Name
UMBILICAL CATHETER DUAL LUMEN 3.5FR
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
edificio b20 calle #2 zona fra
alajuela
CS  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15240228
Report Number3009211636-2022-00792
Device Sequence Number20447258
Product Code FOS
UDI-Device Identifier20884527005175
UDI-Public20884527005175
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888160333
Device Catalogue Number8888160333
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2022
Supplement Date Received by Manufacturer08/12/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown